MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH
Model Number 18-3356
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Patient Problem/Medical Problem (2688)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency was reported.Pericardial effusion and cardiac tamponade are known potential adverse events documented in product labeling.During pre-procedure echocardiogram, a small effusion was noted at the left ventricular apex.The transeptal puncture was attempted 3 times, fully crossing the septum on the third attempt.During ablation of the right inferior pulmonary vein (ripv) the physician attempted to rotate the balloon catheter.During the attempt, the deflectable sheath introducer and balloon catheter coiled in the left atrium.The balloon was deflated and the sheath uncoiled by the physician which resulted in the catheter and sheath whipping to the superior aspect of the left atrium.The atraumatic tip of the catheter was outside of the sheath as described in the product labeling.On echocardiogram a worsening pericardial effusion was noted over the right side of the heart.Approximately 70cc of bright red blood was recovered before drainage slowed.This mdr 1225698-2019-00021 covers the sheath used in the procedure.A second mdr 1225698-2019-00020 will be submitted for the catheter used in the procedure.
 
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure the patient developed a pericardial effusion requiring a pericardial window for drainage.It could not be confirmed how the effusion formed.A pericardial window was performed and a drain was placed.It was reported the patient was "doing fine" the following day.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT DEFLECTABLE SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key8791597
Report Number1225698-2019-00021
Device Sequence Number16628649
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberQ1370896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR